PDA

View Full Version : B12



phoots
September 12th, 2012, 01:34 AM
I was watching TV one day when Dr. Oz came on. I don't usually watch but I got curious. He was talking about the lack of B12 in most peoples diets. He asked a few simple questions; Are you depressed? Are you tired often? Do you have tingling in your hands and/or feet? If so you COULD be low in B12. There is a simple blood test that can be done to check. But, since I have no insurance and I don't have a doctor anymore, I can't get this simple blood test. Dr. Oz went on to say that if you are low in B12 it could lead to permanent nerve damage. If you are low you can either change your diet or you can take a supplement. He said if you choose the supplement, to get the one that desolves under your tongue, I think they're called sublingal.

So I got some of these B12 tablets and I've been letting one desolve under my tongue for about a week now. No changes, but I'm gonna continue. I don't think it would hurt so, what the heck.

Thank about asking your doctor to do this simple blood test the next time you see him/her.

Pam in Vegas

auntiemern
September 12th, 2012, 02:14 AM
A friend of mine told me about this. Guess I should get some or talk to my doc about getting B12 shot.

Madeforyouinma11
September 12th, 2012, 03:55 AM
My husband takes a supplement of B12, but it's just a regular pill like a vitamin, he doesn't let it dissolve under his tongue.
He had a very weird sleeping schedule where he would sleep for 4 hours then be up for 5-6 hrs and then sleep again. He was pretty run down most of the time because he wasn't getting good sleep. He now takes melatonin before bed which is a non addictive sleep aid ( found near the vitamins) and sleeps a good 7-8 hrs a night and then takes a B12 every morning. He finds that with the good nights sleep and the supplement of B12 that he feels much better and has much more energy than before. It did take a couple of weeks before he really noticed a difference. His are 500mg. My daughter started taking them too and she has noticed a difference and feels less sluggish during the day.

buckeyequilter
September 12th, 2012, 06:05 AM
I had to take prescription B12 for a few years (I had my choice of a once a month injection or pills) and when mine was finally where my doctor wanted it he told me to get the liquid B12. He told me that it gets in the bloodstream quicker and I'm still using it. The one I use is Nature's Bounty Sublingual Liquid B with B12 Complex.

Deneldac00p
September 12th, 2012, 09:09 AM
If you are going to take these supplements and you take any prescribed meds, please check with doc or pharmacist to MAKE SURE that they are compatible. Some supplements will negate your meds or even have the reverse effect.

twnkeyes
September 12th, 2012, 09:12 AM
I take B12 per my doctor's order as does my husband. I don't take the dissolvable pills, my doctor told me either one. I've taken them so long I don't know what I felt like before them. I do wonder though, if the neuropathy in my feet developed is the cause of the lack of B12. I didn't start taking the supplement until after I developed it. I guess I'll never know.

Linda71
September 12th, 2012, 12:23 PM
Lack of vitamin d will also make you extremely tired. Where I live doctors have been advised by our provincial labs not to send in any more lab requests for testing. They are to assume that anyone living in Saskatchewan should be taking Vitamin d supplements. Because I am fair skinned and have light hair I stay out of the sun. My doctor has me on 1000 units daily. I had my level tested before the change in procedure and my levels were extremely low. I feel great now. Another thing to think about.

janluna
September 12th, 2012, 12:50 PM
The Doctor had me get 2000 units per day of vitamin D. I also am fair and burn easy in the sun. I don't go out in it very often because on top of being fair, several of the medications I'm on cause you to sunburn easily. When we have the pool open, I really have to slap on the UV protection. And I still get burned, even with the kind that is not supposed to wash off.
I think I will look into the B12 thing as well. I could certainly use some energy! Thanks for the tip on that.
Hugs, Jan L.

lilmouse
September 12th, 2012, 02:58 PM
Thank you for the tips ladies.....I have sun damage on my skin....looks like I have a dirty neck...nothing can be done about it so I avoid the sun as much as possible...also have some spots due to antibiotics as well!

Patrice
September 12th, 2012, 03:06 PM
I found out my B12 is low last time I went. She didn't say what to take but to just get some B12..I get so tired in the early afternoon and do have the tingling..did not know that could be from that..I have been taking the gummy vitamins. I can't stand swallowing pills like the fish oil. they are so big. So I take those in gummies too. I have to wonder if the gummy vitamins are doing any good. I will probably start losing my fillings in my teeth..

madampolo
September 16th, 2012, 08:31 PM
I lack an enzyme that converts food into B12. When diagnosed, I had zero B12 in my body, something none of the doctors had ever seen. I lost the use of my legs, hands, and brain. They pumped me up with many a B12 shots, and I was in the hospital for two months getting therapy to regain my lost functions. I was in a wheelchair for six months. I almost died. I now have permanent nerve damage in my legs and hands, but I can walk with a cane, and do things with my hands. My sister called me to tell me of the Dr. Oz program as she had watched it. I take monthly B12 shots which I give to myself. One thing I should add is that elderly people are frequently diagnosed with dementia when it is really a B12 problem that if not recognized and corrected can become permanent, as with nerve damage elsewhere in the body.